Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 3, 2011, 3:16 PM EDT for Meriwether County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 3:16 PM EDT (19:16 UTC)
- Expired
- Jul 3, 2011, 3:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112
WWUS82 KFFC 031916
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT SUN JUL 3 2011
GAZ067-079-031945-
316 PM EDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TALBOT AND MERIWETHER COUNTIES UNTIL 345 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANCHESTER...MOVING SOUTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT AND MERIWETHER COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE RALEIGH...WOODBURY...MANCHESTER...
WOODLAND...WARM SPRINGS AND FLINT HILL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3287 8478 3300 8458 3294 8452 3292 8453
3291 8451 3288 8451 3287 8447 3286 8449
3284 8446 3273 8462 3280 8470 3284 8470
TIME...MOT...LOC 1917Z 050DEG 10KT 3287 8459
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:38 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 3, 1:38 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EDT SUN JUL 3 2011 .PREV DISCUSSION... /ISSUED 1030 AM EDT SUN JUL 3 2011/ UPDATE... NO CHANGES PLANNED THIS MORNING. 41 PREV DISCUSSION... /ISSUED 348 AM EDT SUN JUL 3 2011/ SHORT TERM /TODAY THROUGH TUESDAY/... HIGH PRESSURE IN THE MID AND UPPER LEVELS CONTINUE TO NOSE IN FROM THE WEST...RESULTING IN A FAIRLY ACTIVE NORTHERLY FLOW ALOFT. THIS COUPLED WITH A WEAK SURFACE TROUGH MEANDERING ACROSS MAINLY NORTH GEORGIA WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY. EXPECT THE GREATER CHANCE FOR STORMS TO BE GENERALLY NORTH OF A CUSSETA TO MACON TO AUGUSTA LINE WHERE THE SURFACE TROUGH AND OUT FLOWS SHOULD HELP PROVIDE A FOCUS. MODEST INSTABILITIES WITH 1500-2000 CAPES AND WEAK WIND SHEAR PROFILES SHOULD HELP HINDER WIDESPREAD SEVERE... BUT CANNOT RULE OUT ISOLATED PULSE SEVERE STORMS AS DAYTIME TEMPS CLIMB INTO THE MID 90S WITH WEAK DIFFLUENT FLOW ALOFT. THE UPPER LEVELS BECOME MORE FAVORABLE FOR AFTERNOON THUNDERSTORMS BY MONDAY AND TUESDAY AS THE UPPER RIDGE RETREATS WESTWARD...SETTING UP AN ACTIVE NW FLOW ALOFT AS A BROAD UPPER TROUGH SETTLES ALONG THE ATLANTIC EAST COAST. ONCE AGAIN... NOT EXPECTING WIDESPREAD SEVERE WITH VERY WEAK WIND SHEAR PROFILES... BUT EXPECT THE OCCASIONAL PULSE SEVERE STORM DURING MAX HEATING WITH WIND GUSTS AND LIGHTNING BEING THE MAIN STORM THREATS EACH DAY. AS FOR TEMPS...EXPECT ANOTHER VERY HOT DAY TODAY WITH TEMPS PUSHING INTO THE MID AND UPPER 90S... THE DAYTIME HIGHS EASE JUST A BIT ON MONDAY AND TUESDAY WITH LESS RIDGE INFLUENCE AND BETTER STORM COVERAGE IN THE AFTERNOON. TOOK A MAV AND MET BLEND FOR HIGHS AND LOWS THROUGH THE SHORT TERM. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... EXTENDED MODELS CONTINUE TO SHOW AN UPPER TROUGH SETTLING OVER THE SE STATES FROM WEDNESDAY THROUGH SATURDAY...WITH AN ACTIVE NW FLOW ENHANCING AFTERNOON-EVENING CONVECTION...RESULTING IN SCATTERED COVERAGE EACH DAY. THE ISOLATED PULSE SEVERE STORM THREAT WILL REMAIN POSSIBLE EACH DAY WITH ADDED UPPER SUPPORT DURING MAX HEATING. OTHERWISE...EXPECT LITTLE CHANGE IN TEMPS WITH NUMBERS NEAR OR SLIGHTLY ABOVE NORMAL. 39 && .AVIATION... 18Z UPDATE... CU BREAKING OUT ACROSS THE METRO AREA...WITH SOME TSRA DEVELOPING. HAVE MOVED TEMPO TSRA TO BEGIN AT 19Z ACROSS THE METRO SITES... BUT DELAYED IT UNTIL 20Z FOR MCN/CSG. WINDS GENERALLY LGT AND VRB BUT FAVOR SOUTHWEST. SURFACE WEAKNESS SHIFTING THIS EVENING MAY ALLOW WINDS TO GO BRIEFLY SOUTHEAST ESPECIALLY AT AHN/MCN BUT SHOULD BE SOUTHWEST AGAIN TOMORROW. SOME BRIEF MVFR FOG POSSIBLE AT TYPICAL SITES...ESPECIALLY WITH RAIN. EXPECT AFTERNOON CONVECTION AGAIN ON MONDAY...SO HAVE INCLUDED PROB30 FOR ATL. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TIMING OF CONVECTION. MEDIUM TO HIGH ON WINDS. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 95 70 95 71 / 40 30 40 30 ATLANTA 95 73 93 73 / 50 30 50 40 BLAIRSVILLE 91 65 87 64 / 40 30 50 40 CARTERSVILLE 95 67 94 67 / 40 30 50 40 COLUMBUS 95 72 94 72 / 40 30 40 30 GAINESVILLE 93 72 92 71 / 50 30 50 40 MACON 96 71 95 71 / 30 30 30 20 ROME 96 68 94 69 / 20 20 50 40 PEACHTREE CITY 95 68 93 69 / 40 30 50 30 VIDALIA 94 71 95 73 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 11:55 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT SUN JUL 3 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1155 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA...MAINLY NORTH OF A LINE FROM CUSSETA TO MACON TO AUGUSTA. .SYNOPSIS... INTERACTIONS BETWEEN UPPER LEVEL DISTURBANCES AND A WEAK SURFACE TROUGH MEANDERING ACROSS NORTH GEORGIA WILL CREATE CONDITIONS FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 50 MPH...AND LOCALLY HEAVY RAINS. .DISCUSSION... AN AREA OF MID AND UPPER LEVEL HIGH PRESSURE TO THE WEST CONTINUES TO PROVIDE AN ACTIVE NORTHERLY FLOW...WITH WEAK UPPER LEVEL DISTURBANCES TRAVERSING THE PEACH STATE FROM THE NORTH. A SURFACE TROUGH MEANDERING ACROSS NORTH GEORGIA WILL PROVIDE A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. MOST STORMS SHOULD STAY BELOW SEVERE CRITERIA DUE TO MODEST INSTABILITIES AND WEAK WIND SHEAR PROFILES...BUT AN ISOLATED SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. TDP
In the hours before
Special weather statement, Jul 3, 3:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT SUN JUL 3 2011
GAZ067-079-031945-
316 PM EDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TALBOT AND MERIWETHER COUNTIES UNTIL 345 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANCHESTER...MOVING SOUTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT AND MERIWETHER COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE RALEIGH...WOODBURY...MANCHESTER...
WOODLAND...WARM SPRINGS AND FLINT HILL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3287 8478 3300 8458 3294 8452 3292 8453
3291 8451 3288 8451 3287 8447 3286 8449
3284 8446 3273 8462 3280 8470 3284 8470
TIME...MOT...LOC 1917Z 050DEG 10KT 3287 8459The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:06 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 24 min |
| Jul 2, 8:07 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 23 min |
| Jul 2, 9:23 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jul 2, 10:13 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Jul 2, 10:33 PM EDT | Special Weather Statement | FFC | Fayette | 27 min |
| Jul 2, 10:47 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Spalding | 24 min |
| Jul 3, 3:19 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 41 min |
| Jul 3, 3:56 PM EDT | Special Weather Statement | FFC | Morgan | 49 min |
| Jul 3, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan | 25 min |
| Jul 3, 4:24 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Jul 3, 4:30 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
| Jul 3, 4:31 PM EDT | Special Weather Statement | FFC | Greene | 29 min |
| Jul 3, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 41 min |
| Jul 3, 4:53 PM EDT | Special Weather Statement | FFC | Butts, Lamar | 37 min |
| Jul 3, 4:59 PM EDT | Special Weather Statement | FFC | Marion | 31 min |
| Jul 3, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Spalding | 13 min |
| Jul 3, 5:07 PM EDT | Special Weather Statement | FFC | Greene | 53 min |
| Jul 3, 5:16 PM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Jul 3, 5:18 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| Jul 3, 5:21 PM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
| Jul 3, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee | 36 min |
| Jul 3, 5:30 PM EDT | Special Weather Statement | FFC | Putnam | 30 min |
| Jul 3, 5:43 PM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Jul 3, 6:09 PM EDT | Special Weather Statement | FFC | Marion | 36 min |
| Jul 3, 6:17 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 28 min |
| Jul 3, 6:31 PM EDT | Special Weather Statement | FFC | Terrell | 29 min |
| Jul 3, 6:45 PM EDT | Special Weather Statement | FFC | Bibb | 30 min |
| Jul 3, 6:52 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 23 min |
| Jul 3, 7:11 PM EDT | Special Weather Statement | FFC | Washington | 34 min |
| Jul 3, 7:19 PM EDT | Special Weather Statement | FFC | Bibb | 26 min |
| Jul 3, 7:26 PM EDT | Special Weather Statement | FFC | Jefferson | 34 min |
| Jul 3, 7:44 PM EDT | Special Weather Statement | FFC | Wilkinson | 31 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.